Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 127, NWS New Orleans, LA

July 5, 2001Ascension Parish, East Baton Rouge Parish, Livingston Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 5, 2001, 2:38 PM CDT for Ascension Parish, East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 5, 2001, 2:38 PM CDT (19:38 UTC)
Expired
Jul 5, 2001, 3:15 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Livingston Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 5, 2:40 PM CDTThunderstorm WindDenham Spgs, LASeveral trees and large tree limbs were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2474 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2474 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:00 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 5, 11:00 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT THU JUL 5 2001

WITH THE ONGOING CONVECTION SOUTH OF THE LAKE PONTCHARTRAIN...WILL
INCREASE POPS. THIS MORNING SIL SOUNDING INDICATED PRECIPITABLE
WATER VALUE AROUND 2.2 INCHES AND NO CAP WHICH WILL ASSIST
THUNDERSTORMS. OTHERWISE...MORNING PACKAGE IS OK FOR NOW.

.NEW...NONE
LA...HEAT OUTLOOK FOR LAZ060>064.
MS...NONE.

18

In the hours before

Special weather statement, Jul 5, 11:00 AM CDT, 3 hours 38 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUL 5 2001

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL PERSIST ACROSS SOUTHEAST LOUISIANA AND
COASTAL MISSISSIPPI THROUGH TONIGHT. IN ADDITION...A WEAK SURFACE
TROUGH WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY LATE THIS
AFTERNOON AND EVENING.

.THUNDERSTORMS...
THE COMBINATION OF DAYTIME HEATING AND CONVERGENCE ALONG SEA AND
LAKE BREEZE BOUNDARIES WILL PRODUCE SCATTERED AREAS OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON MAINLY AROUND AND SOUTH OF LAKE
PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST. THE MAIN THREAT FROM
THESE STORMS WILL BE HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT
LIGHTNING AND GUSTY OUTFLOW WINDS. A FEW STORMS COULD REACH SEVERE
THRESHOLDS WITH THE POTENTIAL FOR DAMAGING WINDS AROUND 50 MPH AND
SMALL HAIL. MOST OF THE ACTIVITY SHOULD DIMINISH WITH THE ONSET OF
THE EVENING HOURS ALTHOUGH AN ISOLATED THUNDERSTORM MAY BE POSSIBLE
THROUGH TONIGHT.

ACTIONS...DUE TO THE ISOLATED NATURE OF ANY SEVERE THUNDERSTORMS
THAT DEVELOP...NO ACTIONS ARE EXPECTED AT THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:06 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.